Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On steroids, antibiotic for chest infection. Does coming across with chicken pox patient will affect him?

hi my husband is 64 years old for the last week he has been on steroids and antibiotic for a chest infection. He does not seem any better and went back to the doctor today who gave him another course of steroids. On reading the leaflet I discovered that if he comes across anyone with the chicken pox/ shingles to contact his doctor. My grandson was in yesterday he is 11 months old and has the chicken pox. Should my hubby go back see his doctor? thank you
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Infectious Diseases Specialist 's  Response
Your husband is on steroids and that makes him predisposed to infections easily as steroids tend to lower the immunity to some extent.
The duration of steroid use is also important.
Chicken pox occurring in adults is rare and occurs when you have very less immunity and close contact with patient suffering from chickenpox.
Your husband fulfills all these criteria. Hence I would suggest a visit to his doctor as chickenpox occurring in adults is more prone for complications
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor